Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 312, NWS Memphis, TN

June 13, 2003Lawrence County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 13, 2003, 8:56 PM CDT for Lawrence County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2003, 8:56 PM CDT (01:56 UTC)
Expired
Jun 13, 2003, 9:45 PM CDT
In force
49 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Lawrence County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2003-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2003-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1350 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 140156
SVRMEM
ARC075-140245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
855 PM CDT FRI JUN 13 2003

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN EASTERN ARKANSAS

* UNTIL 945 PM CDT.

* AT 849 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES SOUTH OF POWHATAN...MOVING EAST AT 25 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 945 PM CDT INCLUDE...
  PORTIA...
  MINTURN...
  HOXIE...
  WALNUT RIDGE...COLLEGE CITY...
  SEDGWICK...

.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3616 9076 3605 9087 3592 9091 3590 9121
          3615 9126

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:15 PM CDT, 41 minutes earlier.

Area forecast discussion, Jun 13, 8:15 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
815 PM CDT FRI JUN 13 2003

KNQA 88D SHOWS A BROKEN LINE OF CONVECTION EXTENDING AFROM THE
BOOTHEEL THROUGH EXTREME NORTHERN ARKANSAS THIS EVENING. THIS LINE
IS ASSOCIATED WITH THE COOL FRONT AS FURTHER SUPPORTED BY 01Z SFC
OBS INDICATING A WIND SHIFT TO THE NW. MEANWHILE...A BATCH OF
SHRA/TS OVER CENTRAL MS CONTINUES TO MOVE TOWARD THE NE. IN TONIGHTS
UPDATE...WILL UP POPS ACROSS NE MS AND WORD AS NUMEROUS.
ELSEWHERE...SCATTERED WORDING AND 30 OR 40 POPS SHOULD SUFFICE. WILL
REMOVE WORDING OF SVR FOR TONIGHT. CONVECTION IS ENCOUNTERING A
REGION OF LIMITED INSTABILITY AS INDICATED BY CAPES OF AROUND
1000J/KG AND WEAK MID LEVEL LAPSE RATES. WHILE CANT TOTALLY RULE OUT
AN ISOLATED MARGINALLY SVR CELL W/ SMALL HAIL AND GUSTY WINDS...NOT
EXPECTING A WIDE SPREAD EVENT AT THIS TIME. TEMPS ASPECT OF THE FCST
LOOKS REASONABLE.

.MEG...NONE.

VALLE
Hazardous weather outlook, Jun 13, 11:28 AM CDT, 9 hours 28 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 AM CDT FRI JUN 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID-SOUTH THIS AFTERNOON AND EVENING.

AN APPROACHING COLD FRONT FROM THE NORTH COMBINED WITH AMPLE DAYTIME
HEATING WILL PROVIDE ENOUGH FORCING AND INSTABILITY FOR SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING. SEVERAL OF THE STORMS WILL
BE STRONG AND A FEW COULD BE SEVERE.

THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM ABOUT
4 PM THIS AFTERNOON UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.